Print Page   |   Contact Us   |   Sign In   |   Register
Public Health/Parks and Recreation Summit: For the Sake of Connecting with our Communities
Register View Registrations Map this EventMap this Event Tell a Friend About This EventTell a Friend
 

 Export to Your Calendar 3/2/2018
When: 3/02/2018
8:30 am - 4 pm with social and networking to follow.
Where: Map this event »
Buck Recreation Center
2004 W. Powers Ave
Littleton, Colorado  80120
United States
Contact: Jo Burns
303-345-5717


Online registration is available until: 2/28/2018
« Go to Upcoming Event List  

Public Health/Parks and Recreation Summit 2018

 For the Sake of Connecting with Our Communities

Friday, March 2, 2018

8:30am – 4:00pm

Buck Recreation Center – South Suburban Recreation District, Littleton, CO

 

8:30am                                            

Registration

Networking/Coffee and Tea Snack Break sponsored by MDH Law Group                                                                                    

8:45am

Let’s Sit - Correctly

Judy Metz - Sit Tech                     

 

9:00am                                            

Welcome

Jo Burns and Justin Cutler

 

9:15-10:00am  (45 min)               

Keynote: Together We’re Better

Speaker: Janet Bartnik, WECMRD (previously with Liberty (MO) Parks & Recreation)

Description:  There is no single path forward to building a Culture of Health. Solutions are wide-ranging, and everyone has a role to play.  Come hear about the experience of one community in Missouri that sought to “Create a community in which the healthy choice was the easy and preferred choice.”

 

10:00-10:30am (30 min)

Cultivando and the Community

Speakers:  Maritza Gutierrez (Cultivando)

Description:  Learn more about Thornton and their health equity efforts last summer, connecting with underserved communities.

 

10:30-10:45am

Healthy Snack Break - Snack Break sponsored by MDH Law Group

 

10:45am-11:30am

Prescriptions for Health, from parks to places

Speakers: Justin Cutler (Westminster), Chandi Aldena (TPL), and Sandy Douglas (Groundworks Denver)

Description: Join The Trust For Public Land, Groundworks Denver, and City of Westminster, as we journey from your medical provider to your local park, and on to your recreation center, as we follow your prescription to health.  Chandi, Sandy, and Justin, will share their experiences in developing prescription programs from parks to places, leveraging the power of partnerships, and helping underserved populations connect with health infrastructure.  Learn from our mistakes and gain a better understanding of how you can create a successful program in your neighborhood or across your community.

 

 11:30am - 12:15

Parks for Social Connection and Mental Health Promotion  

Speakers:  Marc Garstka (Aurora), Sarah Johnson (Mesa County) and Traci Weiland (Grand Junction)

 

Description: What can your community do to promote mental well-being and foster a positive social environment for youth? Hear how two Colorado communities are utilizing parks, recreation facilities and libraries as vital spaces for social connection and mental health promotion.

 

12:15-1:15pm

Lunch & Networking

Lunch catered by Mod Market     Lunch sponsored by Tobacco Free 303, Design Concepts and Anonymous Donor

Get Moving (optional) - Walk with Sarah Schwallier from Walk2Connect begins at 12:45pm at the main room door.  Or a facility tour with Buck Recreation Center Staff at 12:45 at the entrance to the room.

 

1:15pm-1:45pm (30 minutes)

Colorado Collaboration Cafe - Topic Teasers - “We are Wiser Together”

Facilitator: Brian Kates

Speakers:

Description: 10 topics to choose from - pick your favorite 4, Our morning speakers will be sharing more.

1 slide, 2-minute overview - for each topic

 

1:50 - 3:00 pm (70 minutes)

Colorado Collaboration Cafe

Speakers & Topics: (all just ideas we talked about)

  • We’re Better Together - Janet Bartnik
  • Cultivando and the Community – Maritza Gutierrez
  • Prescriptions for Health – Justin, Chandi Aldena and Sandy Douglas
  • Parks for social Connection II -  Western Slope - Sarah Johnson and Traci Weiland
  • Local Parks and Recreation Agencies Use of Systems Thinking to Address Preventive Public Health Factors - Teresa Penbrooke, PhD
  • Outdoor Recreation Industry Office and their focus on Health – Janette Heung
  • Smoke Free Parks - Taylor Roberts  (Pending)
  • Diabetes Prevention Program - Community Based Programs - Sarah Smith (COAW (Pending)
  • Let’s Talk Campaign - Monica Younger
  • Mental Health First Aid  (Pending)
  • Check Change Control Staff - American Heart Association Program. (Pending)

 

3:00 - 3:15pm

Hokey Pokey Break (yep, it’s tradition now)

 

3:15 – 3:45pm (30 minutes)

Where are we going next?  How do we do health in Colorado better together??

Facilitator:  Justin (Poll Everywhere)

Description:  Group discussion over specific questions decided from PHPR Retreat

Creating work groups for top 3 topics

 

3:45-4:00pm

Closing Remarks by the Colorado PHPR Collaborative (Summary of the Day- Colorado Collaboration Cafe)

Leaders: Jo Burns, Justin Cutler and Janet Bartnik

 

4:15pm - ??

Social and Networking at The Tavern - (2589 W Main St, Littleton, CO 80120) 8 minute Walk from the Buck Recreation Center.

All are welcome!

 

PHPR Summit Planning Team:  Chandi Aldena- The Trust for Public Land; Matt Anderson-Wheat Ridge Parks and Recreation; Janet Bartnik-Western Eagle County Metro Recreation District; Jo Burns – Jo Burns Consulting;  Kate Cooke-Independent; Justin Cutler – City of Westminster  Heidi Fritz-Tri County Health Department; Rebecca Gernes-Denver Environmental Health; Denise Hartsock-Kaiser Permanente; Annemarie Heinrich-Tri County Health Department; Barbara Joyce-University of Colorado-Colorado Springs; Brian Kates-City of Colorado Springs Parks, Recreation and Cultural Services; Ture Nycum-City of Fruita; Carey Overstreet-South Suburban Parks and Recreation; Ashley Perillo-Colorado Parks and Recreation Association; Dave Peterson-Design Concepts; Cate Townley- Colorado Department of Public Health and Environment; and Virginia Visconti-Center for Public Health Practice -Colorado School of Public Health; Sarah

 

PHPR Summit Partners: Anonymous Donor, Center for Public Health Practice & Rocky Mountain Public Health Training Center - Colorado School of Public Health, City of Westminster, Colorado Department of Public Health and Environment, Colorado Parks and Recreation Association, Design Concepts, Jo Burns Consulting, MDH Law Group, South Suburban Parks & Recreation District, Tobacco Free 303 and Tri County Health Department

 

Cost: Free with your RSVP (Lunch included)

Questions? Contact Jo Burns at  jo@joburnsconsulting.com or 303-345-5717

 

Social Media




Membership Software Powered by YourMembership  ::  Legal